Louisiana, 2008Damaging Winds in Louisiana, August 1, 2008
August 1, 2008 · NWS SHV · 8 events in 4 counties and zones
Showers and thunderstorms developed across portions of north central Louisiana during the afternoon and evening of August 1st. The activity developed due to a disturbance aloft which helped trigger the storms along with previously existing outflow boundaries in place across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across portions of north central Louisiana during the afternoon and evening of August 1st. The activity developed due to a disturbance aloft which helped trigger the storms along with previously existing outflow boundaries in place across the region. The ambient temperature approached triple digits just prior to storm development which led to vigorous updrafts and strong damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 2:30 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI AUG 1 2008
.DISCUSSION...
RADAR IMAGERY ACROSS THE FOUR STATE REGION INDICATES SHOWER AND
THUNDERSTORM ACTIVITY CONFINED MAINLY TO NORTH CENTRAL LOUISIANA
THIS AFTERNOON...WITH A FEW SHOWERS TRYING TO DEVELOP IN THE MORE
STABLE ATMOSPHERE ACROSS NORTHEAST TEXAS. AS IS TYPICAL DURING THE
SUMMER...THIS ACTIVITY WILL FADE QUICKLY BY SUNSET.
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THIS EVENING
FROM THE NORTHWEST. THIS STABILIZING AIRMASS WILL HELP REDUCE CLOUD
COVER ACROSS THE AREA WHICH...IN TURN...WILL HELP AFTERNOON
TEMPERATURES TO CLIMB INTO THE LOW TO MID 100S EACH DAY THROUGH
MONDAY. THESE TEMPERATURES...COMBINED WITH THE HUMIDITY...WILL PUSH
HEAT INDEX VALUES TO HEAT ADVISORY CRITERIA...AND AN ADVISORY
WILL BE IN EFFECT FROM NOON ON SATURDAY THROUGH SUNDAY EVENING.
BY TUESDAY...THE UPPER RIDGE OF HIGH PRESSURE IS EXPECTED TO BREAK
DOWN A LITTLE AS IT SLIDES EASTWARD...WHICH WILL HELP AFTERNOON
TEMPERATURES FALL BACK BELOW THE CENTURY MARK. THE INCREASED
SOUTHERLY FLOW WILL ALSO CARRY GULF MOISTURE INTO THE AREA...WHICH
WILL ALLOW FOR AN INCREASED CHANCE OF SPOTTY AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE WORKWEEK...MAINLY TO
THE SOUTH OF INTERSTATE 20.
&&
.AVIATION...
SATELLITE IMAGERY SHOWS EXPECTED CU FIELD DEVELOPING AREA-
WIDE...W/CB/S CONCENTRATED OVER SW AR/NE LA. A FEW DIURNAL CELLS
HAVE CROPPED UP NR KELD/KMLU. EXPECT ALL OF THIS ACTIVITY TO
DIMINISH AROUND SUNSET. WINDS WILL GRADUALLY VEER TO W-NW BY
SUNRISE SATURDAY...W/A HIGHER CU FIELD DEVELOPING BY NOON
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 103 77 104 77 / 10 0 0 0 0
MLU 76 101 75 102 75 / 20 0 0 0 0
DEQ 75 104 74 104 74 / 0 0 0 0 0
TXK 77 104 76 105 76 / 0 0 0 0 0
ELD 76 104 75 105 74 / 0 0 0 0 0
TYR 76 103 76 104 77 / 0 0 0 0 0
GGG 78 103 76 104 76 / 0 0 0 0 0
LFK 77 101 75 102 74 / 10 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
18/44Hazardous weather outlook, Aug 1, 10:55 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT FRI AUG 1 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT FRI AUG 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SPOTTY THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS PORTIONS OF
NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND EXTREME SOUTHERN
ARKANSAS THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN. THESE THUNDERSTORMS
WILL QUICKLY FADE AS THE SUN SETS.
ACROSS SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...DRIER AIR
MOVING INTO THE AREA WILL HELP ALLOW TEMPERATURES TO CLIMB TO
AROUND 100 DEGREES...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB ABOVE 100 DEGREES
EACH DAY FROM SATURDAY THROUGH MONDAY ACROSS NEARLY ALL OF THE
FOUR STATE REGION...WITH HEAT INDEX VALUES RISING ABOVE 105 DEGREES
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
18
In the hours before
Local storm report, Aug 1, 2:14 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 NE MONROE 32.53N 92.06W
08/01/2008 E0.75 INCH OUACHITA LA LAW ENFORCEMENT
&&
17Special weather statement, Aug 1, 2:31 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT FRI AUG 1 2008
ARZ073-LAZ004>006-013-014-019-021-012130-
CALDWELL-CLAIBORNE-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
331 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTH CENTRAL ARKANSAS
UNION
IN NORTHWEST LOUISIANA
CLAIBORNE
IN NORTH CENTRAL LOUISIANA
UNION...LINCOLN...OUACHITA...JACKSON...CALDWELL AND WINN
INCLUDING THE FOLLOWING LOCATIONS
BERNICE...FARMERVILLE AND RUSTON
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM JUST NORTH OF FARMERSVILLE
LOUISIANA...TO JUST NORTH OF CLARKS...MOVING SOUTHWEST AT 8 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3207 9206 3199 9252 3246 9268 3301 9273
3302 9238
TIME...MOT...LOC 2031Z 037DEG 7KT 3261 9239
03Special weather statement, Aug 1, 3:32 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI AUG 1 2008
ARZ073-LAZ004>006-012-013-019>022-012230-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA
SALLE-LINCOLN-UNION-WINN-
432 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION.
IN NORTHWEST LOUISIANA...
CLAIBORNE AND BIENVILLE.
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN...JACKSON...CALDWELL...WINN...GRANT...
AND LA SALLE.
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY...ARCADIA...GRAMBLING...JONESBORO...OLLA AND
RUSTON.
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNCTION CITY TO 6
MILES WEST OF BERNICE TO GRAMBLING TO 16 MILES EAST OF JONESBORO TO 7
MILES NORTH OF OLLA...OR ALONG A LINE EXTENDING FROM JUNCTION CITY TO
14 MILES SOUTH OF JUNCTION CITY TO GRAMBLING TO 16 MILES EAST OF
JONESBORO TO 26 MILES EAST OF WINNFIELD...MOVING SOUTHWEST AT 10 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3304 9265 3289 9269 3256 9267 3224 9238
3201 9207 3172 9235 3195 9266 3227 9294
3260 9297 3283 9291 3302 9286
TIME...MOT...LOC 2132Z 039DEG 9KT 3295 9271 3281 9277
3248 9274 3216 9246 3200 9221
BUTTSThunderstorm Wind, Jackson
- When
- August 1, 3:50 PM CST
- Where
- Jackson County, 0.9 mi SW of Weston
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -92.610
Several trees were blown down in the community of Weston, Louisiana.
Thunderstorm Wind, Lincoln
- When
- August 1, 3:50 PM CST
- Where
- Lincoln County, 0.9 mi SW of Simsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -92.790
Trees were blown down on Best Road.
Thunderstorm Wind, Winn
- When
- August 1, 3:50 PM CST
- Where
- Winn County, 0.91 mi NE of Menefee
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -92.560
Trees were blown down along La. 499.
Thunderstorm Wind, Bienville
- When
- August 1, 3:55 PM CST
- Where
- Bienville County, 0.69 mi N of Union
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.390, -92.820
Trees were blown down along La. 147.
Thunderstorm Wind, Bienville
- When
- August 1, 3:55 PM CST
- Where
- Bienville County, 4.98 mi NNW of Union
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -92.840
Trees were blown down on La. 507.
Thunderstorm Wind, Winn
- When
- August 1, 3:59 PM CST
- Where
- Winn County, 2.15 mi NNW of Hudson
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.060, -92.590
Several trees were downed across Welcome Home Road in the northern portion of the parish.
Thunderstorm Wind, Jackson
- When
- August 1, 4:00 PM CST
- Where
- Jackson County, 1.17 mi W of Hodge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.280, -92.740
Powerlines were downed near the mill.
Thunderstorm Wind, Winn
- When
- August 1, 4:05 PM CST
- Where
- Winn County, 1.5 mi NNW of Jordon Hill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -92.540
Trees were downed across La. 472.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 1 to 5, 20082 deaths · 46 injured · 2 events
- Excessive Heat in Texas, August 1 to 2, 20084 deaths · 1 event
- Coastal Flood in Alaska, August 1, 20082 deaths · 1 event
- Excessive Heat in Arizona, August 1 to 3, 20082 deaths · 1 event
- Heat in Nevada, August 1 to 4, 20082 deaths · 1 event
- Heat in Oklahoma, August 1 to 2, 20081 death · 1 injured · 2 events
- Rip Current in New Jersey, August 1, 20081 death · 1 injured · 1 event
- Wildfire in Colorado, August 1, 2008$500,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 1 to 3, 2008$362,000 · 62 kt wind · 6 events
- Drought in Texas, August 1 to 18, 2008$125,000 · 11 events
- Flash Flood in Vermont, August 1 to 2, 2008$200,000 · 1 event
- Damaging Winds in Ohio, August 1, 2008$131,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131856, 131859, 131861, 131862, 131864, 131868, 131869, 131870.